Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS St. Louis, MO

August 7, 2018Pike County, Missouri

NWS St. Louis, MO issued this special weather statement at Aug 7, 2018, 1:39 AM CDT for Pike County, Missouri. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2018, 1:39 AM CDT (06:39 UTC)
Expired
Aug 7, 2018, 2:30 AM CDT
In force
51 min
Issued by
NWS St. Louis, MO

County Pike County, MO

The radar

The St Louis radar (KLSX), 76 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 1:50 AM CDTTSTM WND DMGEolia, MODELAYED REPORT OF NUMEROUS TREES DOWN IN AND AROUND EOLIA. TIME ESTIMATED FROM RADAR.
Aug 7, 1:50 AM CDTTSTM WND DMGEolia, MODELAYED REPORT VIA SOCIAL MEDIA OF A TREE UPROOTED AND BLOWN ONTO A HOUSE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3036 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3036 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
1.0
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted.

690 
WWUS83 KLSX 070639
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
139 AM CDT TUE AUG 7 2018
 
MOZ036-052-070730-
Pike MO-Lincoln MO-
139 AM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN COUNTY IN EAST
CENTRAL MISSOURI AND CENTRAL PIKE COUNTIES IN NORTHEASTERN MISSOURI
UNTIL 230 AM CDT...

At 138 AM CDT, Doppler radar was tracking a strong thunderstorm near
Eolia, moving east at 50 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Bowling Green, Louisiana, Elsberry, Eolia, Clarksville, Tarrants,
Silex, Paynesville, Whiteside, Annada, Edgewood, St. Clement, Cyrene,
Ashley and New Hope.

LAT...LON 3947 9106 3944 9103 3941 9095 3938 9092
      3934 9084 3925 9073 3915 9071 3912 9069
      3913 9124 3950 9122 3950 9107
TIME...MOT...LOC 0638Z 276DEG 42KT 3929 9110 

$$

Maples

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:00 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 6, 11:00 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1100 PM CDT Mon Aug 6 2018

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 327 PM CDT Mon Aug 6 2018

Primary concern for tonight and Tuesday will be on convective
trends. Isolated to scattered diurnal activity should continue
into early this evening, primarily across portions of southeast
and east-central Missouri as well as southwest Illinois. Some CAMs
are hinting at additional development along a remnant outflow
boundary across northeast Missouri and west-central Illinois by
early evening. If this convection were to develop, it would slide
southeastward affecting east-central Missouri and south-central
Illinois by late this evening. A few storms through early tonight
may be strong to severe, with strong gusty winds the primary
threat. There currently is very steep low-level lapse rates and
high downdraft CAPE values as evidenced by latest SPC
mesoanalysis. In addition, fairly benign cores earlier this
afternoon have already produced weak microburst signatures with
wind gusts in the 25-35 miles per hour range.

Actual synoptic cold front will be nearing far northern sections of
the forecast area late tonight and should provide the focus for
additional thunderstorm development as low-level jet strengthens.
However, low- level forcing for ascent does not appear too
strong/focused so unsure of how widespread activity will be
overnight tonight. Low-level jet is forecast to veer after
midnight tonight, so expecting any convection that does form to
slide at least slowly southward through dawn.

Even more uncertainty with evolution of convection during the day on
Tuesday, and much will depend on coverage/location of storms
during the morning hours. Cold front will continue a very slow
push to the south on Tuesday, so appears chances of storms will
continue throughout the day. A few storms may be strong to severe
across the area, especially within any areas that are able to
destabilize sufficiently. With expectation that morning storms
will be just north of I-70 corridor, best guess on where highest
instability will reside during the afternoon hours would be parts
of southeast Missouri and southwest Illinois.

Temperatures on Tuesday should be heavily modulated by
clouds/precipitation. Because of this increase in overall cloud
cover and the possibility of more widespread shower/thunderstorm
activity, temperatures should be quite a bit cooler than that
experienced today. Forecast highs range from the mid to upper 80s
across most of the forecast area, which is more in line with normals
for the first week of August.

Gosselin

.LONG TERM...  (Tuesday Night through Next Monday)
Issued at 327 PM CDT Mon Aug 6 2018

Cold front is expected to fully clear the CWA early on Wednesday.
Slightly drier and cooler air will slowly filter into the region
behind this boundary. Highest chances for storms will reside across
portions of southeast Missouri and southwest Illinois Tuesday night
into early Wednesday. Much of the region should then be dry
through Thursday night.

A secondary cold front is expected to move through the bi-state
region on Friday beneath northwest flow aloft. This feature will
bring a chance of thunderstorms to parts of the area, mainly for
Friday afternoon and evening. This front, like its predecessor, also
looks to move very slowly equatorward through early this weekend.
Therefore have additional chances for storms on Saturday mostly
across southeast Missouri and southwest Illinois.

Cutoff low pressure is forecast to develop at mid/upper levels this
weekend across the Great Lakes. A shortwave trough is expected to
rotate cyclonically around this cyclone into western Illinois on
Sunday, bringing a slight chance of showers and thunderstorms.

Temperatures are forecast to be near normal for the duration of
the extended forecast. Warmest days should be on Thursday and
Friday ahead of the secondary cold front with highs in the upper
80s to low 90s. Temperatures topping out in the mid to upper 80s
are then favored for this weekend into next Monday.

Gosselin

&&

.AVIATION...  (For the 06z TAFs through 06z Tuesday Night)
Issued at 1047 PM CDT Mon Aug 6 2018

Cold front extending from near UIN west-southwest through MCI
will move slowly south-southeastward through our area late
tonight and Tuesday. A line of convection across north central MO
will move eastward into UIN and COU late tonight and may
eventually make it into the St Louis metro area by early morning.
Another round of convection is expected Tuesday afternoon into the
early evening across the St Louis metro area as the cold front
moves through this area. Prevailing mid-high level cloudiness late
tonight and Tuesday outside of the convection. Surface wind will
be mainly southwesterly late tonight and Tuesday morning, veering
around to a west-northwest direction after fropa Tuesday afternoon
and evening, albeit variable at times near outflow boundaries.

SPECIFICS FOR KSTL: Cold front extending from near UIN west-southwest
through MCI will move slowly south-southeastward through our area
late tonight and Tuesday. A line of convection across north
central MO will move eastward and may eventually make it into the
St Louis metro area by early morning. Another round of convection
is expected Tuesday afternoon into the early evening as the cold
front moves through STL. Prevailing mid-high level cloudiness
late tonight and Tuesday outside of the convection. Surface wind
will be mainly southwesterly late tonight and Tuesday morning,
veering around to a west-northwest direction after fropa Tuesday
afternoon and evening, albeit variable at times near outflow
boundaries.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 6, 3:38 PM CDT, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
338 PM CDT Mon Aug 6 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
338 PM CDT Mon Aug 6 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

Thunderstorms are likely overnight tonight, mainly for portions of
northeast Missouri and west-central Illinois. A few of these
storms may be strong to severe with damaging winds the primary
threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Showers and thunderstorms are likely for much of the area on
Tuesday. A few of the storms could be strong to severe with
damaging winds and large hail the primary threats.

The chance of thunderstorms continues for parts of the area
Tuesday night through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

Gosselin

In the hours before

Local storm report, Aug 7, 12:21 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1221 AM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     CENTRALIA               39.21N 92.13W
08/07/2018                   BOONE              MO   LAW ENFORCEMENT

            CENTRALIA POLICE DEPT STATED THAT THERE ARE
            NUMEROUS POWER OUTAGES IN THE AREA. MULTIPLE
            TREES AND LIMBS ARE DOWN, PER OFFICERS
            PATROLLING THE AREA. NO ESTIMATED OF WIND
            SPEED OR TREE AND LIMB SIZES AT THE TIME OF
            CALL. TIME OF EVENT ESTIMATED BY RADAR.

&&

MAPLES
Local storm report, Aug 7, 12:36 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 AM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     1 NW MEXICO             39.17N 91.88W
08/07/2018                   AUDRAIN            MO   LAW ENFORCEMENT

            MEXICO POLICE DEPT REPORTED TREES AND POWER
            LINES DOWN THROUGH THE AREA WITH MULTIPLE
            POWER OUTAGES. DEPT CONTINUED TO RECEIVE
            HIGH WINDS AT THE TIME OF CALL AT 1230AM.

&&

MAPLES
Local storm report, Aug 7, 1:07 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
107 AM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     TSTM WND GST     1 WSW VANDALIA          39.30N 91.51W
08/07/2018  M50 MPH          AUDRAIN            MO   MESONET

            MISSOURI MESONET STATION.

&&

TILLY
Special weather statement, Aug 7, 1:24 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service St Louis MO
124 AM CDT TUE AUG 7 2018

ILZ058-098-099-MOZ036-052-061-070730-
Calhoun IL-Greene IL-Jersey IL-Pike MO-St. Charles MO-Lincoln MO-
124 AM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN...SOUTHERN GREENE AND
JERSEY COUNTIES IN SOUTHWESTERN ILLINOIS...NORTHERN ST. CHARLES...
EASTERN LINCOLN COUNTIES IN EAST CENTRAL MISSOURI AND SOUTHEASTERN
PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 230 AM CDT...

At 123 AM CDT, Doppler radar was tracking a strong thunderstorm near
Elsberry, moving east at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Alton, Jerseyville, Elsberry, St. Paul, Moscow Mills, Carrollton,
Brighton, Winfield, Hardin, Grafton, Elsah, West Alton, Portage Des
Sioux, Fountain N' Lakes, Chain of Rocks, Old Kane, Orchard Farms,
Kemper, Flint Hill and Kane.

This also includes  Pere Marquette State Park.

LAT...LON 3929 9015 3900 9015 3900 9027 3892 9028
      3891 9023 3889 9020 3888 9016 3886 9015
      3885 9015 3885 9026 3889 9030 3889 9033
      3886 9034 3888 9093 3931 9088
TIME...MOT...LOC 0623Z 273DEG 46KT 3912 9081

Maples
Local storm report, Aug 7, 1:33 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
133 AM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 AM     TSTM WND GST     3 SSW MOSCOW MILLS      38.90N 90.93W
08/07/2018  M42 MPH          LINCOLN            MO   MESONET

            MISSOURI MESONET STATION.

&&

TILLY
Special weather statement, Aug 7, 1:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
139 AM CDT TUE AUG 7 2018

MOZ036-052-070730-
Pike MO-Lincoln MO-
139 AM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN COUNTY IN EAST
CENTRAL MISSOURI AND CENTRAL PIKE COUNTIES IN NORTHEASTERN MISSOURI
UNTIL 230 AM CDT...

At 138 AM CDT, Doppler radar was tracking a strong thunderstorm near
Eolia, moving east at 50 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Bowling Green, Louisiana, Elsberry, Eolia, Clarksville, Tarrants,
Silex, Paynesville, Whiteside, Annada, Edgewood, St. Clement, Cyrene,
Ashley and New Hope.

LAT...LON 3947 9106 3944 9103 3941 9095 3938 9092
      3934 9084 3925 9073 3915 9071 3912 9069
      3913 9124 3950 9122 3950 9107
TIME...MOT...LOC 0638Z 276DEG 42KT 3929 9110

Maples

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:18 PM CDTSpecial Weather StatementLSXOsage42 min
Aug 6, 11:32 PM CDTSpecial Weather StatementLSXAudrain, Monroe, Shelby43 min
Aug 6, 11:41 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe49 min
Aug 7, 12:21 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery54 min
Aug 7, 12:47 AM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike, Warren43 min
Aug 7, 1:45 AM CDTSevere Thunderstorm WarningLSXLincoln, Pike33 min
Aug 7, 1:53 PM CDTSpecial Weather StatementLSXIron, Reynolds52 min
Aug 7, 2:31 PM CDTSpecial Weather StatementLSXWashington44 min
Aug 7, 2:45 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Francois, Washington45 min
Aug 7, 6:43 PM CDTSpecial Weather StatementLSXGasconade47 min
Aug 7, 1:24 AM CDTSpecial Weather StatementLSXCalhoun, Jersey66 min
Aug 7, 2:29 AM CDTSpecial Weather StatementLSXGreene46 min

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.